Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Mar 14, 2007, 4:41 PM EDT for Lucas County, Ohio. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2007, 4:41 PM EDT (20:41 UTC)
- Expired
- Mar 14, 2007, 5:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Lucas County, OH
The radar
The Detroit radar (KDTX), 119 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 5:04 PM EDT | HAIL 0.88 | Toledo, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 142042
SVRCLE
OHC095-142130-
/O.NEW.KCLE.SV.W.0001.070314T2041Z-070314T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
441 PM EDT WED MAR 14 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LUCAS COUNTY IN NORTHWEST OHIO
* UNTIL 530 PM EDT
* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES WEST OF WHITEHOUSE...OR ABOUT 7 MILES WEST OF SWANTON...AND
MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WHITEHOUSE BY 450 PM EDT...
HOLLAND BY 455 PM EDT...
7 MILES SOUTH OF TOLEDO BY 505 PM EDT...
7 MILES SOUTH OF OREGON BY 520 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4169 8386 4173 8347 4170 8343 4170 8335
4172 8334 4170 8332 4162 8340 4162 8357
4157 8361 4154 8369 4151 8371 4151 8387
4152 8387
$$
REL2 follow-up statements
000
WWUS51 KCLE 142124
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
520 PM EDT WED MAR 14 2007
OHC095-142130-
/O.CON.KCLE.SV.W.0001.000000T0000Z-070314T2130Z/
LUCAS OH-
520 PM EDT WED MAR 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR LUCAS COUNTY...
AT 504 PM EDT...TRAINED WEATHER SPOTTERS REPORTED LARGE HAIL THE
SIZE OF A NICKEL ON THE SOUTH SIDE OF TOLEDO. DOPPLER RADAR SHOWED
THE STORM JUST SOUTH OF TOLEDO MOVING EAST AT 35 MPH. THE STORM IS
STILL CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH.
LAT...LON 4163 8363 4173 8347 4170 8343 4170 8335
4172 8334 4170 8332 4162 8340 4158 8355
4157 8361
$$
KOSARIK000
WWUS51 KCLE 142133
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
531 PM EDT WED MAR 14 2007
OHC095-142141-
/O.EXP.KCLE.SV.W.0001.000000T0000Z-070314T2130Z/
LUCAS OH-
531 PM EDT WED MAR 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR LUCAS COUNTY HAS EXPIRED...
THE SEVERE THUNDERSTORM THAT CROSSED SOUTHERN LUCAS COUNTY HAS MOVED
EAST INTO WOOD AND OTTAWA COUNTIES AND NO LONGER POSES A THREAT TO
LUCAS COUNTY. NUMEROUS REPORTS OF HAIL...SOME THE SIZE OF A
NICKEL...WERE REPORTED WITH THE STORM.
LAT...LON 4163 8363 4173 8347 4170 8343 4170 8335
4172 8334 4170 8332 4165 8340 4165 8350
4162 8358
$$
KOSARIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:15 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 14, 3:15 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 315 PM EDT WED MAR 14 2007 .SHORT TERM FORECAST(TONIGHT THROUGH SATURDAY)... COLD FRONT MVOING INTO SE LWR MI AND JUST NORTH OF LAKE ERIE WILL MOVE INTO EXTRM NW OH THIS EVENING THEN DROP SLOWLY S OVERNIGHT. FEW TSTMS DEVELOPING S OF FNT OVER CNTRL IN THIS AFTERNOON. WILL SEE SHOWERS AND THUNDERSTORMS EXPAND ALONG THE FRONT THIS AFTENOON AND EVENING AS FRONT SAGS S. POTENTIAL FOR SEVERE STILL EXIST BUT CLOUD COVER APPEARS TO BE LIMITING THAT THREAT. WILL STILL HAVE TO BE WATCHED CLOSELY FOR EVENING THREAT...LOSE INSTAB QUICKLY WITH SUN SET. SHOWERS SHOULD BECOME MORE WIDESPREAD AS FRONT MOVES SOUTH. WAVE ALONG FRONT DOESNT APPEAR AS STRONG AS PREV FORECAST BUT A WEAK WAVES AT 8H MOVES THROUGH WITH INSTAB ALOFT...WHICH SHOULD CAUSE SHOWERS TO BECOME WIDESPREAD THIS EVENING WITH MODERATE TO HEAVY RAINS EXPECTED. HAVE QPF AROUND 1 TO 2 INCHES. GFS FURTHER S...SRN PTN CWA...WITH NAM FURTHER N WITH HEAVIER QPF. BECAUSE OF THESE DIFFERENCE AND THE FACT THE SOIL OVER CWA EXTREMELY WET WILL ISSUE FLOOD WATCH FOR ALL OF NORTHERN OHIO TIL MID MORNING THURSDAY AND CONTINUE FLOOD WATCH NW PA. THE TREAT FOR HEAVIER RAINS WILL END IN NORTHWEST OH LATE TONIGHT AND END QUICKLY ELSEWHERE BY MID MORNING. COLDER AIR MOVING IN BEHIND FRONT AND SHOULD SEE MIXTURE OF SNOW/RAIN EXTREME NORTH LATE TONIGHT AND ELSEWHERE DURING THURSDAY MORNING. PRECIP SHOULD END BY EARLY AFTERNOON TOMORROW. LOW PRESSURE MOVING UP THE MID ALTC FRIDAY NIGHT AND SATURDAY WITH HIGH PRESSURE RIDGE ACROSS THE NORTHERN LAKES. WILL HAVE A CHANCE FOR SNOW SHOWERS IN THE NORTHEAST FRIDAY && .LONG TERM(SUNDAY THRU WED)... UPPER TROF EXITING THE EAST EARLY IN PERIOD TRANSITION TO FAIRLY FLAT PATTERN MID PERIOD WITH SLIGHT AMPLIFIED FLOW AT END WITH GREAT LAKES AND UPPER OHIO VALLEY COMING UNDER WEAK UPPER RIDGE. WEATHER SYSTEMS MOVING FAIRLY QUICKLY. HIGH PRESSURE SLIDES ACROSS SUNDAY...FOLLOWED BY WARM FRONT EARLY MONDAY AND COLD FRONT MOVING THROUGH EARLY TUESDAY. HIGH PRESSURE THEN FOLLOWS QUICKLY INTO AREA TUESDAY NIGHT INTO WEDNESDAY. CAUGHT UNDER THE WESTERLY FLOW DONT EXPECT ANY BIG CHANGES IN TEMPERATURES. SUNDAY TEMPERATURES START OUT BELOW NORMAL WITH TEMPERATURES CLOSE TO THE NORMAL FOR REST OF THE PERIOD. && .AVIATION(18Z-18Z)... FIRST BATCH OF RAIN HAS JUST MOVED EAST OF THE FORECAST AREA. EXPECT SCATTERED THUNDERSTORMS TO DEVELOP NE TO SW ACROSS NRN OH NW PA BETWEEN 21Z AND 22Z. MEANWHILE HEAVIER RAIN DEVELOPING ALONG COLD FRONT ACROSS SE LOWER MI. FRONT WILL GRADUALLY PUSH SOUTH OF THE FORECAST AREA AND STALL TOWARD DAYBREAK. SO CURRENT MVFR CONDITIONS WILL GIVE WAY TO IFR CIG/VIS BEHIND THE FRONT AS THE RAIN SHIELD NEAR THE FRONT EXPANDS. WILL SEE A LITTEL SNOW LATE TONIGHT BUT LITTLE IN THE WAY OF ACCUMULATION...COULD ALSO SEE SOME ICE PELLETS TOWARD THE MORNING PUSH. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...FLOOD WATCH TIL NOON THURSDAY. PA...FLOOD WATCH TIL 4PM FRIDAY. && SHORT TERM...WCR LONG TERM...WCR AVIATION...DJB
Hazardous weather outlook, Mar 14, 6:50 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 650 AM EDT WED MAR 14 2007 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-151100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 650 AM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS THE AREA. THE MAIN THREATS WILL BE FOR DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LEZ142>149-162>169-151100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 650 AM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 11:47 AM EDT | Flood Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 28 hr |
| Mar 14, 5:04 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 41 min |
| Mar 14, 5:14 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 46 min |
| Mar 14, 5:56 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 49 min |
| Mar 14, 7:41 PM EDT | Tornado Warning | CLE | Lorain | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.